MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XCR120408
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure targeting an internal carotid artery (ica)-ophthalmic segment side wall aneurysm, the first coil used was a 4mm x 8cm cerepak freeform xtrasoft (xcr120408 / 31126838).It was successfully navigated and inserted into the aneurysm.During manual detachment, the pull wire was broken in half.The physician admitted that it was user error because the distal portion of the hypotube was not ¿in-line¿ with the proximal portion when pulling to detach the coil.The distal portion of the hypotube was at an angle when the pulling occurred ¿ which caused the pull wire to snap.The coil was successfully removed.Two additional coils were then placed and successfully detached.There was no report of any negative patient impact.On 04-dec-2023, additional information was received.The information indicated that no detachment handle was used; manual break was used.The microcatheter used was sl-10® microcatheter (stryker); the same microcatheter was used to complete the procedure.There was no significant delay as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31126838) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received at cerenovus ¿ blue lagoon site for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 8cm cerepak freeform xtrasoft was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil was detached.The detachment tube was broken and not returned for evaluation.Since the pull wire was pulled, the break location could not be traced.The manual break was attempted at the proper location.The pull wire was inspected to locate the kink feature; however, the wire was damaged.The ablation pattern was found in good condition.The outer diameters (od) were measured, the od at the ablated section was found to be 0.00185 inches, and 0.0022 inches at the polytetrafluoroethylene (ptfe) section.No visual defects nor evidence of ptfe delamination or unintentional weld were noted.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was found on the distal end of the peek tube.The inner diameters (id) of the distal and proximal ends were measured and found within specifications.The peek lumen was found obstructed approximately at 30 cm from the distal end.A review of manufacturing documentation associated with this lot (31126838) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Although the detached condition of the embolic coil and the broken pull wire prevented the device to be fully evaluated, according to the event description, the deficiency was reported to have occurred due to the operator's technique, and the deficiency is confirmed.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring, such as: locate the manual break indicator (mbi) markers approximately 20cm from the proximal end of the device.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.Ensure the proximal portion of the delivery tube is in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3cm to release the coil.Note: if it is determined that the coil will not be detached, remove it from the microcatheter as outlined in the following section.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 19-dec-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM XSFT 4MM X 8 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18315597
Report Number3008114965-2023-00917
Device Sequence Number20402885
Product Code KRD
UDI-Device Identifier10886704083672
UDI-Public10886704083672
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR120408
Device Lot Number31126838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/19/2023
01/25/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/03/2024
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER).
Patient SexUnknown